Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 25, 2000, 8:37 PM MDT for Wallace County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 8:37 PM MDT (02:37 UTC)
- Expired
- May 25, 2000, 9:40 PM MDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Wallace County, KS
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
559 WUUS53 KGLD 260238 SVRGLD KSC199-260340- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 837 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALLACE COUNTY IN WEST CENTRAL KANSAS * UNTIL 940 PM MDT * AT 837 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF WALLACE...OR 11 MILES SOUTH OF SHARON SPRINGS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALLACE AROUND 905 PM MDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN LAT...LON 3880 10183 3865 10171 3879 10149 3894 10153
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:27 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 25, 7:27 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 727 PM MDT THU MAY 25 2000 HAVE UPDATED THE ZONES TO REFLECT EXPIRATION OF SEVERE THUNDERSTORM WATCH OVER EASTERN COLORADO AS WELL AS TO MAKE ADJUSTMENTS FOR CURRENT TREND OF SCATTERED PRECIP AND WINDS. VORT MAX TO OUR NORTH IN NEBRASKA AND S/W TO OUR SOUTH MOVING OUT OF NEW MEXICO ARE BOTH MOVING EAST. STILL GOOD CAP OVER OUR AREA ALONG THE COLORADO AND KANSAS BORDER. LATEST 88D RADAR SCANS STILL SHOW SCATTERED SHOWERS AND THUNDERSTORMS HIT AND MISS OVER THE AREA. HAVE LOWERED POPS FROM LIKELY CATEGORY MOST AREAS TO CHANCE POPS OVERNIGHT. ALSO PRESSURE GRADIENT HAS RELAXED THIS EVENING AND SOUTH WINDS HAVE DECREASED ACCORDINGLY. HAVE ALSO MADE ADJUSTMENTS FOR THIS. .GLD...NONE. LAMMERS
In the hours before
Special weather statement, May 25, 6:56 PM MDT, 1 hour 41 minutes before
COZ090>092-260200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 656 PM MDT THU MAY 25 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 353 FOR PORTIONS OF EASTERN COLORADO WILL EXPIRE AT 7 PM MDT... THE ATMOSPHERE HAS BECOME MORE STABLE ACROSS EASTERN COLORADO OVER THE PAST FEW HOURS. THEREFORE THE SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE. && LAMMERS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:12 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 58 min |
| May 26, 4:25 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 30 min |
| May 26, 4:47 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 63 min |
| May 26, 4:55 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 60 min |
| May 26, 5:07 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 63 min |
| May 26, 5:14 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 61 min |
| May 26, 5:21 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 59 min |
| May 26, 5:32 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| May 26, 5:58 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.